Alert archive / Missouri / Areal Flood Warnings in 2015
Areal Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Apr 3, 2015, 7:44 AM CDT for Barry County, Lawrence County, Stone County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 7:44 AM CDT (12:44 UTC)
- Expired
- Apr 3, 2015, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 3, 6:36 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 3, 6:36 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 636 AM CDT Fri Apr 3 2015 .SHORT TERM...(Today and Tonight) Issued at 345 AM CDT FRI APR 3 2015 An upper level trough is currently pushing into the central Plains early this morning which is pushing a cold front into the area. Storms have developed across southeastern Kansas and far southwestern Missouri. Storms are also starting to develop along the cold front across southeastern Kansas and west central Missouri. Instability is greatest across southern Missouri generally south of I-44 with MLCAPE values of 500 to over 1500 J/kg. Storms that developed out ahead of the front will continue to track east and as the front pushes southeast into the better instability storms will develop along the front and likely developing into a line of storms as it pushes southeast across the area. The storms ahead of the front will continue to have a large hail risk...to the size of baseballs and a damaging wind risk. There will also be a risk for a brief tornado along these storms, but there is a little bit of a cap that has to be overcome. If the storms are able to remain ahead of the front after sunrise this morning the weak cap across southern Missouri may quickly erode continuing an isolated tornado risk as low level shear has increased as a strong low level jet has developed over the region. Storms along the front will have a risk for damaging straight line winds over 70 mph if a line can develop. 0-3km bulk shear values are around 50kt to the east, and with the front and line of storms pushing southeast there will be the risk for meso vorts forming with any surges to the southeast within the line. This would then result in a potential for brief tornadoes within the line this morning. The surface cold front is expected to push out of the area by the late morning hours bringing an end to any severe risk to the area. The 850mb front will lag slightly behind the surface front so some rain and perhaps a few non severe embedded thunderstorms may linger into the afternoon hours before clear to the south. Behind the front gusty northerly winds will develop and help usher a colder air mass into the area. Highs will only warm into the 50s behind the front today. South central Missouri will remain in the 60s ahead of the front before temperatures drop behind the front into the 50s this afternoon. Tonight lows will drop into the low to mid 30s as high pressure settles south over the region light winds and clear skies will develop. As a result of these conditions there will be the potential for frost development tonight into early Saturday morning. .LONG TERM...(Saturday through Thursday) Issued at 345 AM CDT FRI APR 3 2015 Surface high pressure will remain over the area on Saturday with highs remaining into the 60s. Surface low pressure will then spread into the plains lifting a warm front through the area Sunday night into early next week. This will usher in warmer temperatures with highs in the 70s possible. There will also be the risk for a few showers and storms with a warm front lifting north and remain closer to the area at times through much of the week. A cold front will then sweep through the region late next week as an upper level trough moves to the east and could produce more wide spread showers and storms across the area. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 636 AM CDT FRI APR 3 2015 For the KSGF/KJLN/KBBG TAFS: Surface cold front has pushed through KJLN and KSGF and will be pushing through KBBG between 12Z-14Z this morning. Outside of a few lingering showers south of KBBG, the convection has pushed off to the south and east of the taf sites. In the wake of the cold front, IFR to MVFR ceilings will prevail through the morning hours before ceilings begin to rise this afternoon and scatter out from northwest to southeast leading to clear skies by this evening. Pressure gradient will be rather tight in the immediate wake of the front this morning with north winds gusting to between 25 and 30 knots for a few hours before settling down and becoming light this evening through the overnight hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Raberding
Hazardous weather outlook, Apr 3, 7:01 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 701 AM CDT FRI APR 3 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 701 AM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FROST RISK. DISCUSSION... RESIDUAL RUNOFF AND FLOODING WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI TODAY FROM THE HEAVY RAINS THAT OCCURRED THURSDAY EVENING INTO EARLY THIS MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. NO SEVERE WEATHER WILL OCCUR...WITH THE MAIN RISK BEING OCCASIONAL LIGHTNING STRIKES. GUSTY NORTHERLY WINDS OVER 30 MPH WILL OCCUR THIS MORNING INTO EARLY THIS AFTERNOON...ESPECIALLY ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. FROST WILL BE POSSIBLE TONIGHT INTO EARLY SATURDAY AS LOW TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Apr 3, 4:44 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 2 WSW FRONTENAC 37.45N 94.73W
04/02/2015 E1.00 INCH CRAWFORD KS FIRE DEPT/RESCUE
QUARTER SIZED HAIL REPORTED AT ATKINSON MUNI AIRPORT.
0806 PM TORNADO 1 N HALLOWELL 37.19N 95.00W
04/02/2015 CHEROKEE KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED A TORNADO TOUCHDOWN AT
NORTHWEST 90TH AND BETHLEHEM RD.
0820 PM TORNADO 2 NW JASPER 37.36N 94.33W
04/02/2015 JASPER MO LAW ENFORCEMENT
0825 PM TSTM WND DMG 4 N JASPER 37.40N 94.30W
04/02/2015 BARTON MO EMERGENCY MNGR
TREES DOWN AT I49 AND HWY 126. POSSIBLE TORNADO.
0833 PM TORNADO 5 WSW GOLDEN CITY 37.37N 94.18W
04/02/2015 BARTON MO TRAINED SPOTTER
0836 PM HAIL 12 S PITTSBURG 37.24N 94.70W
04/02/2015 M1.75 INCH CHEROKEE KS BROADCAST MEDIA
GOLFBALL SIZE HAIL AT KOAM TV STATION
0837 PM HAIL CRESTLINE 37.17N 94.70W
04/02/2015 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMA.
0844 PM HAIL CARL JUNCTION 37.18N 94.57W
04/02/2015 E1.50 INCH JASPER MO TRAINED SPOTTER
0858 PM HAIL GOLDEN CITY 37.39N 94.09W
04/02/2015 E1.50 INCH BARTON MO EMERGENCY MNGR
0859 PM HAIL 10 W COLUMBUS 37.17N 95.03W
04/02/2015 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
0911 PM FUNNEL CLOUD WEBB CITY 37.15N 94.48W
04/02/2015 JASPER MO FIRE DEPT/RESCUE
0919 PM FUNNEL CLOUD 1 S CARTHAGE 37.16N 94.31W
04/02/2015 JASPER MO FIRE DEPT/RESCUE
0950 PM HAIL 5 E GALENA 37.07N 94.55W
04/02/2015 E0.88 INCH JASPER MO BROADCAST MEDIA
1103 PM FLOOD 3 SSW AVILLA 37.16N 94.15W
04/02/2015 JASPER MO DEPT OF HIGHWAYS
MISSOURI HIGHWAY 37 CLOSED AT SPRING RIVER AND WHITE OAK
CREEK DUE TO FLOODING
1130 PM TSTM WND DMG 6 W SELIGMAN 36.52N 94.05W
04/02/2015 BARRY MO PUBLIC
TREES UPROOTED AND DAMAGE TO A BARN. HIGHWAY KK 2.2 MILES
NORTH OF ARKANSAS BORDER.
1218 AM TSTM WND DMG 4 W DRURY 36.93N 92.40W
04/03/2015 DOUGLAS MO TRAINED SPOTTER
TREES DOWN.
1232 AM TSTM WND GST VANZANT 36.97N 92.30W
04/03/2015 E80.00 MPH DOUGLAS MO EMERGENCY MNGR
NUMEROUS TREES DOWN ON HIGHWAY 95 AND ROUTE W.
1251 AM TSTM WND DMG POMONA 36.87N 91.91W
04/03/2015 HOWELL MO FIRE DEPT/RESCUE
HOUSE HEAVILY DAMAGED, TREES AND POWER LINES DOWN.
1257 AM TSTM WND DMG POMONA 36.87N 91.91W
04/03/2015 HOWELL MO EMERGENCY MNGR
POWER LINES WERE REPORTED DOWN IN POMONA. TIME ESTIMATED
BY RADAR.
0255 AM HAIL JOPLIN 37.08N 94.51W
04/03/2015 E1.00 INCH JASPER MO TRAINED SPOTTER
NUMEROUS QUARTER SIZE HAIL REPORTS IN JOPLIN
0325 AM HAIL PIERCE CITY 36.95N 94.00W
04/03/2015 E1.00 INCH LAWRENCE MO EMERGENCY MNGR
0331 AM HAIL MONETT 36.92N 93.93W
04/03/2015 E1.75 INCH BARRY MO EMERGENCY MNGR
IN CITY LIMITS OF MONETT
0332 AM HAIL MONETT 36.92N 93.93W
04/03/2015 E1.75 INCH BARRY MO EMERGENCY MNGR
NUMEROUS BROKEN GLASS REPORTS ACROSS SOUTHERN LAWRENCE
AND NORTHERN BARRY COUNTIES
0338 AM HAIL 1 NW VERONA 36.97N 93.81W
04/03/2015 E1.00 INCH LAWRENCE MO PUBLIC
0345 AM HAIL AURORA 36.97N 93.72W
04/03/2015 E1.75 INCH LAWRENCE MO PUBLIC
FACEBOOK PICTURE
0355 AM HAIL CRANE 36.91N 93.57W
04/03/2015 E1.25 INCH STONE MO EMERGENCY MNGR
0432 AM HAIL BRANSON WEST 36.70N 93.37W
04/03/2015 E0.75 INCH STONE MO EMERGENCY MNGR
0434 AM HAIL 2 N FORSYTH 36.71N 93.12W
04/03/2015 M0.88 INCH TANEY MO PUBLIC
&&
BURCHFIELDLocal storm report, Apr 3, 4:49 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD S CRANE 36.91N 93.57W
04/03/2015 STONE MO EMERGENCY MNGR
8 TO 10 INCHES OF WATER OVER HIGHWAY 413 SOUTH OF CRANE
AND 6 INCHES OF WATER ON 413 NEAR FORD DEALERSHIP.
&&
MTERRYLocal storm report, Apr 3, 4:56 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM FLASH FLOOD 1 W BRANSON 36.64N 93.24W
04/03/2015 TANEY MO PUBLIC
FOOT OF WATER OVER GREEN MOUNTAIN DRIVE
&&
BURCHFIELDLocal storm report, Apr 3, 5:02 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM TSTM WND DMG BRANSON 36.64N 93.22W
04/03/2015 TANEY MO EMERGENCY MNGR
POWER LINES DOWN 6TH STREET AND COLLEGE IN DOWNTOWN
BRANSON AS WELL AS ELECTRIC UTILITY REPORTING OUTAGES
&&
BURCHFIELDLocal storm report, Apr 3, 5:13 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLASH FLOOD 1 SSW PONCE DE LEON 36.86N 93.36W
04/03/2015 STONE MO EMERGENCY MNGR
HWY 176 IN ABESVILLE AREA
&&
BURCHFIELDLocal storm report, Apr 3, 6:23 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM LIGHTNING SPRINGFIELD 37.20N 93.29W
04/03/2015 GREENE MO AMATEUR RADIO
LIGHTNING HIT PAUL MUELLER SHOP IN DOWNTOWN SPRINGFIELD.
TIME OF OCCURRENCE ESTIMATED.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 55 min |
| Apr 2, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| Apr 2, 8:07 PM CDT | Tornado Warning | SGF | Barton, Jasper | 23 min |
| Apr 2, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 45 min |
| Apr 2, 8:23 PM CDT | Tornado Warning | SGF | Barton, Dade, Jasper, Lawrence | 37 min |
| Apr 2, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 64 min |
| Apr 2, 8:42 PM CDT | Tornado Warning | SGF | Jasper, Newton | 48 min |
| Apr 2, 8:56 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 23 min |
| Apr 2, 9:31 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 28 min |
| Apr 2, 9:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 44 min |
| Apr 2, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 42 min |
| Apr 2, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 32 min |
| Apr 2, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 46 min |
| Apr 2, 11:20 PM CDT | Tornado Warning | SGF | Barry, Stone | 40 min |
| Apr 2, 11:41 PM CDT | Tornado Warning | SGF | Barry | 34 min |
| Apr 3, 12:02 AM CDT | Tornado Warning | SGF | Stone, Taney | 43 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 37 min |
| Apr 3, 12:14 AM CDT | Tornado Warning | SGF | Douglas | 31 min |
| Apr 3, 12:39 AM CDT | Tornado Warning | SGF | Douglas, Howell | 36 min |
| Apr 3, 12:43 AM CDT | Tornado Warning | SGF | Ozark, Taney | 30 min |
| Apr 3, 12:59 AM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 46 min |
| Apr 3, 1:05 AM CDT | Tornado Warning | SGF | Ozark | 40 min |
| Apr 3, 1:25 AM CDT | Tornado Warning | SGF | Oregon, Shannon | 35 min |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Apr 3, 1:56 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 34 min |
| Apr 3, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 62 min |
| Apr 3, 2:45 AM CDT | Tornado Warning | SGF | Newton | 45 min |
| Apr 3, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 42 min |
| Apr 3, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 47 min |
| Apr 3, 4:28 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 47 min |
| Apr 3, 4:52 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Apr 3, 5:01 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 43 min |
| Apr 3, 5:36 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 24 min |
| Apr 3, 5:45 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 30 min |
| Apr 3, 7:27 AM CDT | River Flood Warning | SGF | Jasper | 39 hr |
| Apr 3, 8:23 AM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, Newton, Stone | 9 hr |
| Apr 3, 8:34 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 6 hr |
| Apr 3, 10:48 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Howell, Laclede, Ozark and 4 more | 6 hr |
| Apr 3, 11:13 AM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 22 hr |
| Apr 3, 1:58 PM CDT | Areal Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Apr 3, 4:55 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Laclede, Ozark, Texas, Wright | 18 hr |
| Apr 3, 4:59 PM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton, Stone | 18 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 59 min |
| Apr 2, 7:41 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 49 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 14 min |
| Apr 2, 9:04 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 26 min |
| Apr 3, 2:05 AM CDT | Tornado Warning | SGF | Cherokee | 40 min |
| Apr 3, 2:09 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 51 min |
Nearby
Areal Flood Warnings in Missouri, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.